Becky McQuaid
By Becky McQuaid Latest Reply 2013-03-11 11:08:28 -0500
Started 2013-02-28 22:27:42 -0600

Does anyone know much about Symlin injections?

7 replies

Becky McQuaid
Becky McQuaid 2013-03-11 11:07:39 -0500 Report

Iam definately finding a decrease in my insulin and no nausea what so ever I guess I seem to be lucky so far,but I have only just begun.

AmeliaTheBugologist 2013-03-01 16:53:34 -0600 Report

I tried Symlin for a while, but had nausea on even the lowest dose. I want to say that was well over a year ago. It did greatly reduce my insulin needs though.

davidhogan 2013-03-01 06:20:18 -0600 Report

I tried it for about a month and could not shake the nausea so my endo and I stopped them. I actually hated that too because it actually did help control my appetite.

I remember there is a gradual dosage increase you have to go through when starting, they are pens for the injections but they make no clicking like my insulin pen does, you simply turn it to one of like 4 choices and pull the end of the pen out once you start injecting it makes one sound, and that is it. This always freaked me out because it felt like getting the whole dose in one shot. It didn't hurt or anything it was just strange after using an insulin pen with the clicking while you pushed in.

AGAIN, I wish I had not developed the nausea (mine got really bad and my endo said most people did not have it so severe) which they say subsides, but mine didn't. I took mine for the month I tried it in addition to my regular basil/bolus insulin regime.

The internet link James posted will help you understand the hormone it is trying to replace and what it is all about. Hope that helps some!